Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 17, NWS Las Vegas, NV

September 11, 20184 counties in Nevada; Inyo County, Tulare County, California

NWS Las Vegas, NV issued this red flag warning at Sep 11, 2018, 2:27 PM PDT for 4 counties in Nevada; Inyo County, Tulare County, California. It took effect at Sep 12, 2018, 3:00 PM PDT. It was in force for 3 days. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 11, 2018, 2:27 PM PDT (21:27 UTC)
In effect from
Sep 12, 2018, 3:00 PM PDT
Expired
Sep 15, 2018, 9:00 PM PDT
In force
3 days
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 222 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 4:10 PM PDTNON-TSTM WND GST 6115 Nne Oynx, CAMESONET STATION BPKC1, BEAR PEAK STATION ELEVATION: 8228 FT.
Sep 15, 12:00 PM PDTNON-TSTM WND GST 6542 Ese Manhattan, NVMESONET STATION CMP26, WARM SPRINGS SUMMIT CEMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4365 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS85 KVEF 112127
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
227 PM PDT Tue Sep 11 2018

.Increasing southwesterly winds will lead to critical fire
conditions across southern Nevada Wednesday and Thursday.

NVZ460>465-121200-
/O.UPG.KVEF.FW.A.0009.180912T1900Z-180914T0400Z/
/O.NEW.KVEF.FW.W.0017.180912T2300Z-180914T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
227 PM PDT Tue Sep 11 2018

...RED FLAG WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 9 PM PDT
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 4 PM Wednesday to 9 PM PDT
Thursday. The Fire Weather Watch is no longer in effect. 


* TIMING...Critical fire weather conditions are expected 
  Wednesday and Thursday, peaking in the afternoons, then 
  diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ466-121200-
/O.NEW.KVEF.FW.W.0017.180912T2300Z-180914T0400Z/
Lake Mead NRA/Colorado River-NV side-
227 PM PDT Tue Sep 11 2018

...RED FLAG WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 9 PM PDT
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 4 PM Wednesday to 9 PM PDT
Thursday. 


* TIMING...Critical fire weather conditions are expected 
  Wednesday and Thursday, peaking in the afternoons, then 
  diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
11 follow-up statements
790 
WWUS85 KVEF 121048
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
348 AM PDT Wed Sep 12 2018

.Increasing southwesterly winds will lead to critical fire
conditions across the southern Sierra and southern Nevada today 
and Thursday.

CAZ226-122200-
/O.EXB.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/
Owens Valley/Southern Inyo Forest-
348 AM PDT Wed Sep 12 2018

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 3 PM this afternoon to 9 PM PDT
Thursday. 

* TIMING...Critical fire weather conditions along the east slopes
  of the Southern Sierra are expected to peak during the late
  afternoon through mid evening hours due to favorable strong
  downslope wind conditions today and Thursday.
 
* WIND...Southwest to west winds gusting 35 to 50 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. A
  combination of strong winds...low relative humidity...and warm
  temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$

NVZ460>466-122200-
/O.EXT.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
348 AM PDT Wed Sep 12 2018

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Thursday, peaking in the afternoons, then diminishing in the
  evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. A
  combination of strong winds...low relative humidity...and warm
  temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$


weather.gov/lasvegas
738 
WWUS85 KVEF 122037
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
137 PM PDT Wed Sep 12 2018

.Increasing southwesterly winds will lead to critical fire
conditions across the southern Sierra and southern Nevada today
and Thursday.

CAZ226-NVZ460>466-131100-
/O.CON.KVEF.FW.W.0017.180912T2200Z-180914T0400Z/
Owens Valley/Southern Inyo Forest-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
137 PM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Thursday, peaking in the afternoons, then diminishing in 
  the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$


weather.gov/lasvegas
231 
WWUS85 KVEF 131053
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
353 AM PDT Thu Sep 13 2018

.Gusty southwest winds will lead to critical fire conditions 
across the southern Sierra and southern Nevada today and across
central Nevada Friday.

NVZ460>462-132200-
/O.EXT.KVEF.FW.W.0017.000000T0000Z-180915T0600Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
353 AM PDT Thu Sep 13 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today
  through Friday across central Nevada, peaking in the 
  afternoons, then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$

CAZ226-NVZ463>466-132200-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180914T0400Z/
Owens Valley/Southern Inyo Forest-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
353 AM PDT Thu Sep 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today,
  peaking in the afternoon, then diminishing this evening.

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$


weather.gov/lasvegas
179 
WWUS85 KVEF 132116
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
216 PM PDT Thu Sep 13 2018

.Gusty southwest winds will lead to critical fire conditions
across the southern Sierra and southern Nevada today and across
central Nevada Friday.

CAZ226-NVZ463>466-140400-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180914T0400Z/
Owens Valley/Southern Inyo Forest-Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
216 PM PDT Thu Sep 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today, 
  peaking in the afternoon, then diminishing this evening. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$

NVZ460>462-141115-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180915T0600Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
216 PM PDT Thu Sep 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  through Friday across central Nevada, peaking in the 
  afternoons, then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH.

* HUMIDITY...Minimum values below 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
local authorities.

&&

$$


weather.gov/lasvegas
003 
WWUS85 KVEF 141039
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
339 AM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire 
conditions across central Nevada today then all of southern Nevada
Saturday.

NVZ463>465-141845-
/O.NEW.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
339 AM PDT Fri Sep 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Saturday. 

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak during
  the early afternoon through early evening then decrease around
  sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. 

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. A 
  combination of strong winds...low relative humidity...and warm 
  temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-141845-
/O.EXT.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
339 AM PDT Fri Sep 14 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today and
  Saturday across central Nevada, peaking in the afternoons, then
  diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon then
  increasing to 35 to 45 mph Saturday afternoon.

* HUMIDITY...Minimum values below 10 percent today then 10 to 15
  percent on Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
792 
WWUS85 KVEF 141819
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1119 AM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ460>462-142200-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1119 AM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Saturday across central Nevada, peaking in the afternoons, 
  then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon 
  thenincreasing to 35 to 45 mph Saturday afternoon. 

* HUMIDITY...Minimum values below 10 percent today then 10 to 
  15 percent on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$

NVZ463>465-142200-
/O.CON.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1119 AM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak
  during the early afternoon through early evening then 
  decrease around sunset. 

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$


weather.gov/lasvegas
837 
WWUS85 KVEF 142120
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
220 PM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-151100-
/O.EXT.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
220 PM PDT Fri Sep 14 2018

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak 
  during the early afternoon through early evening then 
  decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-151100-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
220 PM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Saturday across central Nevada, peaking in the afternoons, 
  then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon 
  then increasing to 35 to 45 mph Saturday afternoon.

* HUMIDITY...Minimum values below 10 percent today then 10 to 
  15 percent on Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
929 
WWUS85 KVEF 150845
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
145 AM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ460>462-151830-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
145 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today
  across central Nevada, peaking in the afternoon, then
  diminishing in the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$

NVZ463>465-151830-
/O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
145 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late this morning...peak during 
  the early afternoon through early evening then decrease around 
  sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$


weather.gov/lasvegas
750 
WWUS85 KVEF 151734
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1034 AM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-160145-
/O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1034 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase and peak during the early 
  afternoon through early evening then decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-160145-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1034 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  across central Nevada, peaking in the afternoon, then 
  diminishing in the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
980 
WWUS85 KVEF 152100
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
200 PM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-160400-
/O.CON.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
200 PM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will peak through early evening will gradually 
  decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-160400-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
200 PM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected across
  central Nevada, peaking in the afternoon then diminishing in 
  the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon
  will gradually decrease around sunset.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
431 
WWUS85 KVEF 160332
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
832 PM PDT Sat Sep 15 2018

NVZ463>465-160445-
/O.EXP.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
832 PM PDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

Winds were subsiding this evening as expected. The Red Flag
Warning will be allowed to expire.

$$

NVZ460>462-160445-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
832 PM PDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

Winds were subsiding this evening as expected. The Red Flag
Warning will be allowed to expire.

$$

Morgan

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 11, 3:20 AM PDT, 11 hours 7 minutes earlier.

Area forecast discussion, Sep 11, 3:20 AM PDT, 11 hours 7 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
320 AM PDT Tue Sep 11 2018

.SYNOPSIS...A broad area of low pressure slowly digging over the
western states will produce a dry weather pattern over the region
through the week with increasing southwest winds Wednesday and
Thursday as temperatures pull back several degrees to near normal.
&&

.SHORT TERM...through Thursday.

A noticeable increase in winds will occur over much of the region
Wednesday and Thursday as low pressure system, currently along the
British Columbia Coast, digs and produces a broad trough over the
western States. Today will bring some increasing south-southwest
winds with gusts of 25-30 mph over northern Lincoln, Mohave and
western San Bernardino counties this afternoon as the leading edge
of the trough moves over northern California and northwest Nevada. A
more extensive belt of winds is forecast across much of the region
late Wednesday afternoon and evening with the strongest speeds
across northern San Bernardino/southern Inyo counties and much of
southern Nevada. Gusts of 30-40 mph should be common. Gusts over 40
mph will be possible mainly over the mountains from the southern
Sierra to the Whites and Springs. However, this does not look like a
particularly strong wind event since the trough stalls over northern
California and the Great Basin and a strong cold front does not push
down through our region. Temperatures lower a few degrees each day,
especially Wednesday and Thursday as highs settle back to near
normal values.

.LONG TERM...Friday through Monday.

winds are expected to diminish Friday through the weekend as high
pressure starts to build back west. Models show that there will
continue to be enough influence from the Pacific trough to keep
temperatures from warming too quickly over the weekend. We will
still likely see temperatures a few degrees above normal, but only
about 3-5 degrees. There may be enough low level moisture sneaking
into Mohave County Saturday and Sunday to see a few flat cumulus
clouds over the higher terrain, but no precipitation is expected
though the extended.
&&

.FIRE WEATHER...A broad upper level trough will dig over northern
California and the northern Great Basin the rest of the week
leading to increasing southwest winds especially Wednesday and
Thursday across the Mojave Desert and southern Great Basin. This
will produce near critical fire weather thresholds across parts of
southern Nevada due to the combination of very dry fuels, strong
winds, and low minimum humidities. A Fire Weather Watch is in effect
for southern Nevada fire zones 460, 461, 462, 463, 464, and 465 for
Wednesday and Thursday.
&&

.AVIATION...For McCarran...Light and variable winds this morning
will become gusty out of the south-southwest around 22 knots this
afternoon and early evening under a clear sky.

For the rest of southern Nevada, northwest Arizona and southeast
California...Southerly winds generally 10-20 knots can be expected
across the region this afternoon and early evening under a mostly
clear sky.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER/AVIATION...Adair
LONG TERM...Gorelow

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.